Azencott, R.; Glowinski, R.; He, J.; Jajoo, A.; Li, Y.; Martynenko, A.; Hoppe, R. H. W.; Benzekry, S.; Little, S. H.; Zoghbi, W. A.
July 2010
Computational Methods in Applied Mathematics;2010, Vol. 10 Issue 3, p235
Academic Journal
We consider optimal matching of submanifolds such as curves and surfaces by a variational approach based on Hilbert spaces of diffeomorphic transformations. In an abstract setting, the optimal matching is formulated as a minimization problem involving actions of diffeomorphisms on regular Borel measures considered as supporting measures of the reference and the target submanifolds. The objective functional consists of two parts measuring the elastic energy of the dynamically deformed surfaces and the quality of the matching. To make the problem computationally accessible, we use reproducing kernel Hilbert spaces with radial kernels and weighted sums of Dirac measures which gives rise to diffeomorphic point matching and amounts to the solution of a finite dimensional minimization problem. We present a matching algorithm based on the first order necessary optimality conditions which include an initial-value problem for a dynamical system in the trajectories describing the deformation of the surfaces and a final-time problem associated with the adjoint equations. The performance of the algorithm is illustrated by numerical results for examples from medical image analysis.


Related Articles

  • SUBMANIFOLDS WITH POINTWISE 1-TYPE GAUSS MAP. Kim, Young Ho // Bulletin of the Transilvania University of Brasov, Series III: M;2008, Vol. 1 Issue 50, p201 

    We introduce the background of the notion of pointwise 1-type Gauss map defined on the submanifolds of a Euclidean space or a pseudo-Euclidean space and the recent results related to it.

  • Spherical Submanifolds of a Euclidean Space. AL-ODAN, HAILA; DESHMUKH, SHARIEF // Quarterly Journal of Mathematics;Sep2002, Vol. 53 Issue 3, p249 

    The article discusses the spherical submanifolds of a Euclidean space. It presents the ...T, ...⊥ as tangential and normal components of the position vector ... in Rn+p. It analyses the codimension-2 isometric immersions ... Mn ... Rn+p. The integral formulae utilized to prove the spherical...

  • Approximation of points on low-dimensional manifolds via random linear projections. Iwen, Mark A.; Maggioni, Mauro // Information & Inference: A Journal of the IMA;Jun2013, Vol. 2 Issue 1, p1 

    This paper considers the approximate reconstruction of points ∈ ℝD which are close to a given compact d-dimensional submanifold ℳ of ℝD using a small number of linear measurements of . In particular, it is shown that a number of measurements of , which is independent of...

  • An algorithm for the multi-reference configuration interaction method on distributed memory.... Stephan, F.; Wenzel, W. // Journal of Chemical Physics;1/15/1998, Vol. 108 Issue 3, p1015 

    Examines an algorithm for the multi-reference configuration interaction method on distributed memory architectures. Evaluation of matrix elements in distinct phases; Implementation of a symmetry-adapted determinantal version of the algorithm; Characteristics of the algorithm; Exploitation of...

  • The Uncanny Precision of the Spectral Action. Chamseddine, Ali H.; Connes, Alain // Communications in Mathematical Physics;Feb2010, Vol. 293 Issue 3, p867 

    Noncommutative geometry has been slowly emerging as a new paradigm of geometry which starts from quantum mechanics. One of its key features is that the new geometry is spectral in agreement with the physical way of measuring distances. In this paper we present a detailed introduction with an...

  • Remarks on alternative Hermitian structures for composite quantum systems. Scolarici, G. // Theoretical & Mathematical Physics;Jul2009, Vol. 160 Issue 1, p1050 

    We comment on bipartite composite quantum systems with alternative Hermitian structures on infinite-dimensional complex Hilbert spaces.

  • Introduction to Quantum Mechanics. Villaseñor, Eduardo J. S. // AIP Conference Proceedings;7/1/2008, Vol. 1023 Issue 1, p107 

    The purpose of this contribution is to give a very brief introduction to Quantum Mechanics for an audience of mathematicians. I will follow Segal's approach to Quantum Mechanics paying special attention to algebraic issues. The usual representation of Quantum Mechanics on Hilbert spaces is also...

  • Ergodic approximations via matrix regularization approach. Marino, Giuseppe; Cianciaruso, Filomena; Hussain, Nawab // Fixed Point Theory & Applications;9/27/2015, Vol. 2015 Issue 1, p1 

    In this paper we use a matrix approach to approximate solutions of variational inequalities in Hilbert spaces. The methods studied combine new or well-known iterative methods (as the original Mann method) with regularized processes that involve regular matrices in the sense of Toeplitz. We...

  • Noncommutative Geometrical Structures of Multi-Qubit Entangled States. Heydari, Hoshang // International Journal of Theoretical Physics;May2011, Vol. 50 Issue 5, p1486 

    We study the noncommutative geometrical structures of quantum entangled states. We show that the space of a pure entangled state is a noncommutative space. In particular we show that by rewriting the coordinate ring of a conifold or the Segre variety we can get a q-deformed relation in...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics